MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A lead ophthalmic nurse reported that during an intraocular lens (iol) implant procedure, a small scuff was noticed on the center of lens.A plastic foreign object was apparently found in the eye as well.This required an iol exchange.The foreign object looked like a post from the bottom half of the wagon wheel cassette.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
Iol case cover returned, cartridge returned, fragment of plastic material returned.No iol.Only lens case lid returned, no lens case base returned.Foreign material sent to lab for further evaluation.The sample was sent to particulate laboratory for testing.Comparison of the particle's generated spectra to a library of spectra found the best match to be polypropylene.The complainant indicates the use of company cartridge, which is not qualified for use with associated iol diopter.The root cause for the reported complaint could not be determined.Based on the spectral comparison results, the best match was found to be polypropylene.Polypropylene is a commonly used material in many medical products.The origin of the material could not be determined.No lens case base was returned, no further analysis of the reported complaint can be made at this time.In addition to this, the customer has reported a scratch on the lens.No iol was returned.The scratch may be related to failure to follow ifu (instructions for the use) as the customer has indicates the use of non qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16884122
Report Number9612169-2023-00348
Device Sequence Number6092328
Product Code HQL
UDI-Device Identifier00380652251600
UDI-Public00380652251600
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberSY60WF
Device Lot Number25421148
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV, INJECTOR.; MONARCH III, CARTRIDGE D.
Patient SexUnknown